What is normal symptoms when switching from pills to suboxone?
- 6 Mar 2010 by JJMY2
- 11 Jan 2011
- percocet, suboxone
Please help. My boyfriend is switching from pills (I think mostly percocets and oxy) to suboxone tonight. He said he needed to wait until he is experiencing withdrawal symptoms then take suboxone. He is speaking clearly and answering me correctly but his body is jerking uncontrollably. He said he feels like electical shocks are running through his body? Is that normal at this time? He is also getting cold and hot, sneezing, yawning and coughing a bit. Any advice for me to help him through tonight? Also, how long does the jerking last and what should I expect the next week?
If he follows the doctors orders you will notice a new man and quickly. He is experiencing the start of withdrawals and the myoclonic jerks are common with addicts and it's nothing to worry about. They should stop once he is stabilized on the suboxone. He should print out the COWS Scale from the internet and follow it, once he is at a 26 or higher then he can start the suboxone. If he takes it to soon he will go into precipitated withdrawals like he has never had before.
Suboxone works very well at low doses and actually has a ceiling at around 36mgs. Most heavy addicts get by anywere from 2-12mgs a day. Because Buprenorphine is a partial agonist opiate (same as Talwin) and works differently on the brain than say heroin or morphine ect.The drug itself is no slouch being 40 times more powerful compared to morphine.
So make sure he is really sick with withdrawals and then take 4mgs. Wait a hour and if he still feels shitty then dose another 4mgs. Do this until the withdrawals and cravings are gone. The next day try 8mgs in the am and 4mgs after supper. The lower the stabilizing dose the better. Good luck... Dave
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Posted 20 Oct 2009 • 2 answers
Posted 26 Jan 2010 • 2 answers
Posted 27 Feb 2010 • 3 answers
Posted 23 May 2010 • 3 answers
Posted 8 Jun 2010 • 1 answer